Hail, Tompkins
- When
- June 29, 5:29 PM EST
- Where
- Tompkins County, West Danby
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.317, -76.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 29, 2:22 PM EST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 322 PM EDT THU JUN 29 2006 .SHORT TERM (TONIGHT - SATURDAY)... TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW LVL AIR THAT HAS MVD INTO THE AREA. ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN TROWS COULD BRKOUT ONCE AGAIN. RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT FCST DRY. MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD && .AVIATION (29/18Z TO 30/18Z)... CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE TONIGHT. && .LONG RANGE (FRI NIGHT - TUESDAY)... A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT THU JUN 29 2006 NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 439 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH. NYZ009-015>018-022>025-036-037-300845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- 439 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 546 PM EDT THU JUN 29 2006 NYZ024-292245- CHEMUNG NY- 546 PM EDT THU JUN 29 2006 * AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BIG FLATS TO SOUTHPORT... AND MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WELLSBURG AND FISHERVILLE AT 555 PM EDT... TOMPKINS CORNERS AND LOWMAN AT 600 PM EDT... HORSEHEADS NORTH AT 605 PM EDT... MILTOOR AND MILLPORT AT 610 PM EDT... OWENS MILL AND BREESPORT AT 615 PM EDT... ERIN AT 625 PM EDT... VAN ETTEN AND SWARTWOOD AT 640 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
549 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
&&
DJPPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
0544 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E0.88 INCH CAYUGA NY TRAINED SPOTTER
&&
DJPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E1.00 INCH CAYUGA NY PUBLIC
0550 PM HAIL ELMIRA 42.09N 76.81W
06/29/2006 E1.00 INCH CHEMUNG NY PUBLIC
&&
DJPPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
0544 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E0.88 INCH CAYUGA NY TRAINED SPOTTER
0550 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E1.00 INCH CAYUGA NY PUBLIC
0550 PM HAIL ELMIRA 42.09N 76.81W
06/29/2006 E1.00 INCH CHEMUNG NY PUBLIC
0617 PM HAIL ENDICOTT 42.10N 76.06W
06/29/2006 E0.88 INCH BROOME NY PUBLIC
&&
DJPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SPENCER 42.22N 76.49W
06/29/2006 E2.00 INCH TIOGA NY PUBLIC
&&
DJPThe Binghamton radar (KBGM), 46 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516177.